Search

EKG/ECG - Atrial Fibrillation - Test Questions


Atrial Fibrillation
Atrial Fibrillation

Atrial fibrillation has

A) P waves of multiple shapes.

B) P waves with uniform shape.

C) no P waves at all.

D) sawtooth-shaped waves between the QRS complexes.

Answer: C


Treatment of atrial fibrillation could include such medications as

A) digitalis.

B) calcium channel blockers.

C) amiodarone.

D) all the above.

Answer: D


Atrial fibrillation causes the atria to

A) contract forcefully.

B) expel the blood backwards.

C) wiggle instead of contract.

D) depolarize as a unit.

Answer: C


A patient with dilated cardiomyopathy has new onset atrial fibrillation that has been unresponsive to drug therapy for several days. Teaching for this patient would include information about

A) anticoagulant therapy.

B) permanent pacemakers.

C) emergency cardioversion.

D) IV adenosine (Adenocard).

ANS: A


A patient converts from normal sinus rhythm at 80 bpm to atrial fibrillation with a ventricular response at 166 bpm. Blood pressure is 162/74 mm Hg. Respiratory rate is 20 breaths per minute with normal chest expansion and clear lungs bilaterally. IV heparin and Cardizem are given. The nurse caring for the patient understands that the main goal of treatment is what?

A) Decrease SA node conduction

B) Control ventricular heart rate

C) Improve oxygenation

D) Maintain anticoagulation

Ans: B


A nurse is assessing clients on a medical-surgical unit. Which client should the nurse identify as being at greatest risk for atrial fibrillation?

A) A 45-year-old who takes an aspirin daily

B) A 50-year-old who is post coronary artery bypass graft surgery

C) A 78-year-old who had a carotid endarterectomy

D) An 80-year-old with chronic obstructive pulmonary disease

ANS: B


A nurse assesses a client with atrial fibrillation. Which manifestation should alert the nurse to the possibility of a serious complication from this condition?

A) Sinus tachycardia

B) Speech alterations

C) Fatigue

D) Dyspnea with activity

ANS: B


A nurse evaluates prescriptions for a client with chronic atrial fibrillation. Which medication should the nurse expect to find on this client’s medication administration record to prevent a common complication of this condition?

A) Sotalol (Betapace)

B) Warfarin (Coumadin)

C) Atropine (Sal-Tropine)

D) Lidocaine (Xylocaine)

ANS: B


A nurse cares for a client with atrial fibrillation who reports fatigue when completing activities of daily living. What interventions should the nurse implement to address this client’s concerns?

A) Administer oxygen therapy at 2 liters per nasal cannula.

B) Provide the client with a sleeping pill to stimulate rest.

C) Schedule periods of exercise and rest during the day.

D) Ask unlicensed assistive personnel to help bathe the client.

ANS: C

63 views0 comments

Recent Posts

See All